Citalopram withdrawal syndrome

Common Questions and Answers about Citalopram withdrawal syndrome

celexa

I would google long-term ssri withdrawal and protracted withdrawal syndrome, so at least you'll know you aren't alone. What I can't do is tell you how to fix it. A very good psychiatrist or neurologist might be able to help you, but they are very hard to find on this issue. Good luck.
Hi, guys - I go to the psych tomorrow after being on 5 mg of citalopram (I guess just to get me used to it) for a month and valium for 5 months. Am figuring she will up the celexa to at least 10 mg - my primary care doc said to ask her about cutting back the valium. (I posted earlier, thanks to those responding.) As I'm only on 2 mg, I suspect she may decline to lower it, but who knows. Would she be likely just to stop it entirely or cut it back?
Yes I was warned about that too - something called serotonin syndrome that can come from taking an AD with tramadol. Most Dr.'s would caution or advise against it. And tapering is supposed to be the better way to go - I didn't taper but only because I didn't know any of that when I quit.
There is something called Protracted Withdrawal Syndrome, which virtually no doctors or psychiatrists know about and is mostly found in the addiction treatment world. When a withdrawal starts taking on psychological effects you never had before, I personally wouldn't fool around with it. This can go away tomorrow, or last years. I would go back on the last dose of Effexor at which you felt fine and taper off as slowly as you need to.
My own personal experience of withdrawal at that point was painful and depressing, but I did not go into classic withdrawal, not did I suffer hallcinations or any of the other things you are going through. You should seek out another facility or doctor who will offer you a more empathetic and considerate treatment than simply putting you through something you could do at home on your own.
Oh - I suppose these are my intentions - and I guess I am looking for someone to agree and make be feel better about it! Nurofen is a lot less powerful than vicoden and I hoped that withdrawal might be easier...............
But I am now scared as I am having mega bad anxiety since not drunk last two days and also keep getting breathing issues (i get them anyway I have chronic hyperventilation syndrome). I looked on this forum and read some of the stuff re detox and now am scared to death. I have insomnia and bad anxiety but no shakes as such or other things. Is the amount I drink enough to do me serious damage when I stop?
Now my Dr says I have a panic disorder, which I've never had before this drug, instead of withdrawal....and gave me klonopin.
Hi Everyone, Welcome to Part 9.
I would take the Citalopram in the morning and the Trazodone at night. Citalopram is for anxiety/depression and Trazadone is to help with sleep. Also, you have to watch for serotonin syndrome when taking the two medications together. (Source: http://www.drugs.com/drug-interactions/celexa-with-trazodone-679-335-2228-0.
There is a lot of confusion surrounding ADs because they can have a "discontinuation syndrome" when trying to come off. Many people call that "withdrawal", therefore people assume it is "addictive". Certainly the body gets used to having it on board, but it is different than an opiate.
Celexa (generic citalopram) doesn't usually have a severe withdrawal syndrome. However susceptibility to withdrawal is highly variable. Most people would do fine with a simple reduction to half a dose for a week and then discontinuation.
Hi Welcome to the MedHelp forum! Suddenly stopping Citalopam can cause SSRI withdrawal syndrome characterized by nausea, electric shock like feeling, sweating, insomnia, confusion, vertigo, trmor and nightmares. Binovum withdrawal can cause spotting, change in menstrual cycle, mood swings, weight gain etc. Hope this helps. Please let me know if there is any thing else and do keep me posted. Take care!
Serotonin antidepressants taken up until birth may lead to the baby having a serotonin withdrawal syndrome that does not appear to be very risky, although different doctors seem to have different experiences of this. So, what to do. Well you need to talk to your doctor about these issues. You may decide that the risks of not taking these medicines is greater than the risks of taking them.
Citalopram can cause dizziness and is one of it's most common side effects, but usually after a week or so, the dizziness will disappear as your body adjusts to the medication. Since you have been taking this medication "for years," even if you forget to take this med for a day or two, in my humble and non-medical opinion, I could possibly see you experiencing a very brief moment of dizziness, but I don't think it should last all day.
Stopping Risperidone cold turkey can provoke an awful withdrawal syndrome or return of original symptoms so wait till you see his new doc.I went through similar problems when I stopped Risdone suddenly.My Psychiatrist restarted me on low dose risdone of 1 mg and is tapering me off in 4 weeks.my side effects have abated and I am 16 days away from stopping Risperidone.
Benzodiazepines such as diazepam (Valium) or lorazepam (Ativan) to decrease agitation, seizure-like movements, and muscle stiffness Cyproheptadine (Periactin), a drug that blocks serotonin production Fluids by IV Withdrawal of medicines that caused the syndrome In life-threatening cases, medicines that keep your muscles still (paralyze them) and a temporary breathing tube and breathing machine will be needed to prevent further muscle damage.
Buscopan,lansoprazole, citalopram 60 mg,high strength codeine for 2 years and more recently as the codeine are not helping his pain has been given tramadol 100mg up to 4 per day. Initially tramadol relieved him off his pain but left him exhasuted and generally unwell.
Hi, I have been taking citalopram for a week, only 5mg a day (but I seem to be very sensitive to drugs). It's making me feel so sleepy that I find it difficult to get out of bed in the morning, and even less motivated than I was before taking it so not getting anything done. Although it has helped with my anxiety and depression very slightly.
One doctor even told me that I you couldn't get withdrawal symptoms from Citalopram...! Since coming of Citalopram, my doctor has put me on Dosulepin. After 6 weeks it wasn't making any difference to my mood or anxiety levels and it did coincide with the neurological and cognitive symptoms I have been experiencing. For this reason my doctor has since taken me off Dosulepin for fear that my body may be reacting badly to it.
But, if ever you may still have doubts about your symptoms being related to a seizure disorder, you should consult a physician who can evaluate you and explain or give more information regarding your concerns. He/she would also be able to help you deal with the symptoms once a withdrawal syndrome has indeed been ascertained. It is also good to know that other people like ggreg are providing input on this forum by sharing their actual experiences with their conditions and their treatments.
Also from what I'm reading abt. Paxil (Seroxat), Prozac, Effexor and the terrible withdrawal symptoms, I can't think anymore. At least its Thurs. end of my working week. That cheers me up until next time. Have a nice weekend. S.F.
There are still many concerns with use and proper withdrawal of clonapin (i.e. benzodiazepine withdrawal syndrome look this up on wikipedia).
I've been off of Zoloft for just over 3 weeks now and the withdrawal symptoms are nearly gone. The only good part about the last few weeks is that even as my physical symptoms worsened my emotional state improved. I could definitely see the difference in my cognitive abilities and my emotional resilience. The whole time I just ket reminding myself that if I restart taking Zoloft, the past week/10 days/2 weeks was a waste and I'd have to go through the withdrawal again.
I would recommend a close reading of all the information about venlafaxine withdrawal (or "discontinuation syndrome" as they have also called it) and a serious discussion with your doctor about it. I'm going through it right now and it is very difficult. Perhaps there are other alternatives.
I have been in and out of therapy for years and my last psychiatrist prescribed Adderall for me because I have absolutely NO energy and I drink about 10 cups of coffee a day just to keep me going. I also take Citalopram for major depression. I have always been very tired all of the time, I sleep when I'm depressed or to just escape from the world. I have no life, but my kids, whom I adore, they just drain me of everything.
I did so and wound up in the hospital with severe withdrawal symptoms. Going off abruptly can cause seizures as well. It has to be tapered very, very slowly.
MedHelp Health Answers